MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Model Number FLX
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service personnel checked the tbm entry not stop divert gates and performed the needed fine-tuning and mechanical alignments.The cases of spillage at the tbm entry have decreased and the modules have been kept monitored.At the tbm exit the spillage occurs: if the track profile does not correctly guide the carrier towards the module exit causing a slowing down of the carrier which could be hit by the other carriers behind.If the gate in the secondary lane which should stop the carrier to prioritize the passage of the carrier coming from the tbm is not activated in time causing the collision of the carriers.The service personnel is checking the track profiles, the gates activation timing and the firmware configurations to improve the tmb modules performance.
 
Event or Problem Description
Several cases of sample spillage have been reported when carriers with uncapped tubes are diverted into the track bypass modules (tbm), when the carriers pass from belt to tbm disk and at the module exit in case of collision with the carriers coming from the secondary lane.The track bypass module is a 90-degree bend section of the track which provides a short way for sample tubes to reach their analyzer or automation module destination.The two portions of tbm track are linked by a rotating disk.The sample spillage may cause cross contamination if the sample drops fall into another uncapped sample tube present in the area.Sample residues have been found on the track profile, the investigation performed up to now did not provide any evidence of cross contamination.No discrepant test results potentially caused by sample cross contamination have been identified.
 
Additional Manufacturer Narrative
The initial report (3010825766-2021-00004) has been submitted on february 26th, 2021.Additional information: a case of sample contamination has been reported on one internal u-turn kept monitored by service personnel on site.The wrong firmware configuration at one of the track bypass modules (tbm) caused a carriers queue till the internal u-turn module upstream.A carrier was forced into the u-turn and was hit by the next carrier diverted into the module.The collision caused some spillage from the first tube which contaminated the second tube.The log files have been analyzed to trace where the contaminated tube was routed.The tube was sent to the aliquoter module and then to the high volume storage.The secondary tube obtained from the contaminated tube was sent to the input/output module and unloaded from the automation system.No tests have been performed on these tubes while they were still on the automation system.The customer has been informed about the event to determine how to manage the involved tubes and to assess the impact for any test potentially executed off-track.The customer did not report any consequence on the health condition and health status of the involved patient.The firmware configuration of the tbm has been corrected.No other occurrences have been reported.Other scenarios described in the initial report are still under investigation.
 
Additional Manufacturer Narrative
The initial report (3010825766-2021-00004) has been submitted on february 26th, 2021.The first supplemental report (3010825766-2021-00004_s1) has been submitted on march 18th, 2021.Additional information: the sample spillage at the track bypass module (tbm) entry has been fixed thanks to the fine-tuning and mechanical alignments performed by service personnel on the no stop divert gates.Occurrences of sample spillage were still reported on one tbm where the volume of diverted sample tubes is higher than the expected one.Inpeco released a track profile to bypass the no stop divert of this tbm and force all the sample tubes to take the long path.The sample spillage at the tbm exit has been fixed by the alignment of the anti-pinching gates which stop the carrier in the secondary lane to prioritize the passage of the carrier coming from the tbm.The modules have been kept monitored and no additional cases have been reported.

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key11386370
Report Number3010825766-2021-00004
Device Sequence Number17268839
Product Code CEM
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)200504
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLX
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer02/17/2021
11/12/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/18/2021
12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown